MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE
Catalog Number PLEE45A
Medical Device Problem Codes Failure to Fire (2610); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 07/01/2025.D4: batch #unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Additional information was requested, and the following was obtained: the device, by the sound emitted, stapled and cut.The doctor had no difficulty opening the stapler.However, upon opening, she found that parts of the tissue had neither been stapled nor cut.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided; therefore, a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a sleeve gastrectomy procedure, it was observed that the stapler did not work properly.In the first clipping, parts of the tissue had staples while others did not.Also, some parts of the tissue were cut and others were not.The doctor also reported that she heard an unusual noise when the blade was returning.Changed to a new one to complete the procedure.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 07/27/2025 an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore, it has been determined that no corrective and preventive action is required at this time.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 07/11/2025.Additional information was requested, and the following was obtained: video received.Transcription of the video: "there's still a staple here, here it was cut, but it wasn't stapled.And there's still a staple.There's a staple here and there isn't one in the middle.".

Brand Name
POWERED PLUS LONG 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key22375340
Report Number3005075853-2025-05017
Device Sequence Number19942773
Product Code GDW
UDI-Device Identifier10705036015345
UDI-Public10705036015345
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLEE45A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer06/18/2025
07/19/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/11/2025
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown